Alert archive / South Carolina / Flash Flood Warnings in 2005

Flash Flood Warning 20, NWS Charleston, SC

September 28, 2005Charleston County, South Carolina

NWS Charleston, SC issued this flash flood warning at Sep 28, 2005, 9:53 AM EDT for Charleston County, South Carolina. It was in force for 82 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 28, 2005, 9:53 AM EDT (13:53 UTC)
Expired
Sep 28, 2005, 11:15 AM EDT
In force
82 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 106 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 28, 10:10 AM EDTFLASH FLOODJames Island, SCLIGHTHOUSE BLVD AND BRIGANTINE DRIVE COMPLETELY FLOODED. FLOOD WATERS ARE APPROACHING HOMES. MANY YARDS FLOODED.
Sep 28, 10:38 AM EDTFLASH FLOODJames Island, SCNUMEROUS AREAS OF STANDING WATER THROUGHOUT THE COMMUNITY. ONLY ROAD CLOSED IS THE INTERSECTION OF CAMP AND FOLLY ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 1.9 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2005-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2005-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 281353
FFWCHS
SCC019-281515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
953 AM EDT WED SEP 28 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA

* UNTIL 1115 AM EDT

* AT 953 AM EDT...RADAR INDICATED HEAVY RAIN REDEVELOPING OVER THE
  JAMES ISLAND AREA...MOVING WEST AT 5 MPH. MUCH OF THE JAMES ISLAND
  AREA HAS RECEIVED BETWEEN 4 AND 6 INCHES OF RAINFALL SINCE EARLY THIS
  MORNING. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL CAN BE EXPECTED
  THROUGH 1115 AM WHICH WILL LIKELY PRODUCE AREAS OF SEVERE FLOODING.
  THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ALREADY RECEIVED
  SEVERAL REPORTS OF HIGH WATER FROM SPOTTERS AND LAW ENFORCEMENT
  OFFICIALS THIS MORNING. 

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  JAMES ISLAND...WEST ASHLEY...FOLLY BEACH...INCLUDING FOLLY ROAD...
  FORT JOHNSON ROAD...MAYBANK HIGHWAY...

DURING HEAVY RAINS...KEEP CHILDREN AWAY FROM STORM DRAINS...WATER
CATCHMENTS...CREEKS AND STREAMS. SHALLOW GENTLY FLOWING WATER CAN
RISE RAPIDLY IN A MATTER OF MINUTES. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3265 7986 3275 7984 3277 7999 3270 8003

$$
2 follow-up statements
000 
WGUS72 KCHS 281429
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1028 AM EDT WED SEP 28 2005

SCC019-281515-
CHARLESTON-
1028 AM EDT WED SEP 28 2005

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT FOR
CENTRAL CHARLESTON COUNTY...

AT 1028 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF HEAVY RAIN EXTENDING FROM WEST ASHLEY EAST
THROUGH JAMES ISLAND AND FOLLY BEACH...DRIFTING SOUTHWEST AT 5 MPH.
RAINFALL AMOUNTS OF 4 TO 6 INCHES OF RAIN HAS FALLEN OVER THIS AREA
SINCE EARLY THIS MORNING. MANY REPORTS OF FLOODING HAVE BEEN REPORTED
TO THE NATIONAL WEATHER SERVICE DURING THE PAST 45 MINUTES. 
ADDITIONAL HEAVY RAIN WILL CONTINUE TO PRODUCE AREAS OF SEVERE 
FLOODING THROUGH 1115 AM EDT.

FLASH FLOODING IS EXPECTED IN AND AROUND...JAMES ISLAND.
THIS INCLUDES FOLLY ROAD...MAYBANK HIGHWAY...FORT JOHNSON ROAD...

FLOODING IS OCCURRING. MOST FLOOD RELATED DEATHS OCCUR IN 
AUTOMOBILES. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A 
FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR 
VEHICLE.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3263 7991 3273 7985 3277 7999 3272 8004

$$
000 
WGUS72 KCHS 281515
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1115 AM EDT WED SEP 28 2005

SCC019-281525-
CHARLESTON-
1115 AM EDT WED SEP 28 2005

...THE FLASH FLOOD WARNING FOR CENTRAL CHARLESTON COUNTY HAS 
EXPIRED...

AT 1115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ONLY LIGHT TO MODERATE RAIN FALLING ACROSS THE JAMES ISLAND...FOLLY 
BEACH AND WEST ASHLEY AREAS. RADAR ESTIMATES BETWEEN 4 AND 7 INCHES 
OF RAIN HAS FALLEN ACROSS PORTIONS OF THESE COMMUNITIES SINCE EARLY 
THIS MORNING. ALTHOUGH THE RISK FOR FLASH FLOODING HAS DIMINISHED... 
IT WILL TAKE SOME TIME FOR FLOOD WATERS TO SUBSIDE. 

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. KEEP CHILDREN 
AWAY FROM STORM DRAINS.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO 
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN 
CHARLESTON OR YOU CAN EMAIL YOUR REPORT TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3263 7991 3273 7985 3277 7999 3272 8004

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 4:03 AM EDT, 5 hours 50 minutes earlier.

Area forecast discussion, Sep 28, 4:03 AM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
403 AM EDT WED SEP 28 2005

.SHORT TERM /TODAY THROUGH THU NIGHT/...CURRENTLY AT THE
SURFACE...WEAK FRONTAL BOUNDARY EXTENDS FROM THE SC COASTAL
WATERS...EASTWARD INTO SOUTHERN SC AND CENTRAL GA. KCLX 88D SHOWING
QUITE A BIT OF SHOWER DEVELOPMENT THIS MORNING ACROSS THE COASTAL
WATERS...WITH MORE ACTIVITY NOW BEGINNING TO DEVELOP ACROSS CENTRAL
GA IN ASSOCIATION WITH FRONTAL BOUNDARY. MAIN SHORT TERM CONCERN FOR
TODAY WILL REVOLVE AROUND POPS.

TODAY...WITH FRONTAL BOUNDARY AND SOME WEAK UPPER LEVEL SUPPORT
LINGERING ACROSS THE AREA THIS MORNING...EXPECT THAT MORE SHWR/TSTM
ACTIVITY WILL CONTINUE TO DEVELOP ACROSS SOUTHERN SOUTH CAROLINA AND
GEORGIA...AND WILL HAVE HIGHEST CHC POPS FOR SHWRS RIGHT ALONG
FRONTAL BOUNDARY...WITH SLGT CHC POPS ELSEWHERE. THIS AFTERNOON
EXPECT THAT FRONTAL BOUNDARY ALONG WITH DIFFERENTIAL HEATING
BOUNDARIES WILL SERVE AS A FOCUS FOR SHWR/TSTM DEVELOPMENT. WILL
KEEP HIGHEST CHC POPS ACROSS SOUTHEAST GA...WHERE BEST INSOLATION IS
EXPECTED. EXPECT HIGH TEMPERATURES TO TOP OUT IN THE MIDDLE 80S
TODAY WITH A BIT MORE SUNSHINE ANTICIPATED THAN ON TUE.

TONIGHT...AS FRONTAL BOUNDARY BEGINS TO APPROACH THE AREA FROM THE
WEST...WINDS WILL SWING AROUND TO THE SOUTH INCREASING LOW LEVEL
MOISTURE ACROSS THE REGION. WITH SOME WEAK UPPER LEVEL FORCING
REMAINING IN PLACE ACROSS THE AREA AS WELL...CAN/T RULE OUT SOME
LIGHT SHOWERS PUSHING INTO COASTAL COUNTIES OFF THE ATLANTIC...SO
WILL MAINTAIN SLGT CHC POPS HERE. ACROSS WESTERN ZONES...EXPECT DRY
CONDITIONS TO PREVAIL AS FRONT REMAINS WEST OF THE REGION AND BEST
LOW LEVEL MOISTURE RETURN REMAINS CLOSER TO THE COAST. LOW
TEMPERATURES SHOULD BOTTOM OUT IN THE UPPER 60S TO LOWER 70S ACROSS
THE AREA.

THURSDAY...VIGOROUS SHORTWAVE ACROSS THE WESTERN GREAT LAKES REGION
THU MORNING...WILL SHIFT EASTWARD INTO NEW ENGLAND BY THU EVENING.
THIS WILL PUSH A STRONG COLD FRONT INTO WESTERN PORTIONS OF THE
FORECAST AREA BY LATE IN THE AFTERNOON. BOTH THE NAM AND GFS
SOLUTIONS HAVE TRENDED FURTHER SOUTH AND STRONGER WITH H5 SHORTWAVE
ACROSS THE UPPER MIDWEST...AND EXPECT THAT WITH A BIT MORE FAVORABLE
DYNAMICS PUSHING INTO THE FORECAST AREA...THAT SHWR/TSTM CHANCES
WILL INCREASE. WILL BEEF UP POPS A BIT...AND LATER SHIFTS MAY NEED
TO NUDGE THEM UP MORE IF MODELS CONTINUE TO TREND STRONGER AND
FURTHER SOUTH WITH SHORTWAVE ENERGY. AS FRONTAL BOUNDARY
APPROACHES...WINDS ARE EXPECTED TO INCREASE AND SHIFT TO THE
SOUTHWEST...AND THIS SHOULD HELP SCOUR OUT A BIT OF THE LOW LEVEL
MOISTURE. WITH A BIT MORE SUNSHINE ANTICIPATED AHEAD OF APPROACHING
COLD FRONT...EXPECT THAT HIGH TEMPERATURES WILL TOP OUT IN THE
MIDDLE TO UPPER 80S.

THURSDAY NIGHT...AS STRONG SHORTWAVE ACROSS NEW ENGLAND BECOMES
INCREASINGLY NEGATIVELY TILTED AS IT SHIFTS NORTHEASTWARD INTO
CANADA...UPPER FLOW WILL BECOME MORE ZONAL ACROSS THE SE CONUS.
EXPECT THAT FRONTAL BOUNDARY WILL PUSH OFFSHORE OVERNIGHT...BUT WITH
UPPER FLOW BECOMING MORE ZONAL...DON/T ANTICIPATE IT MAKING MUCH
PROGRESS EASTWARD. WILL KEEP HIGHEST POPS FOR SHWRS/TSTMS GOING IN
THE EVENING...AND TAPER TO LOW CHC/SLGT CHC POPS FOR SHWRS
OVERNIGHT. WILL CONTINUE WITH MIN TEMPERATURES SLIGHTLY HIGHER THAN
GUIDANCE...AS MODELS TEND TO RUSH COOLER AIRMASSES IN TOO QUICKLY.
LOWS SHOULD RANGE FROM THE LOWER 60S NORTHWEST ZONES TO AROUND 70
SOUTHEAST ZONES.
&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...FRONTAL BOUNDARY IS
EXPECTED TO STALL OUT JUST EAST OF THE COASTAL WATERS FRIDAY AND
CONTINUE TO LINGER OFFSHORE INTO THE WEEKEND. FIRST FALL LIKE
AIRMASS OF THE YEAR IS EXPECTED TO SETTLE INTO THE AREA FRI AND
SAT...WITH LOWER HUMIDITY AND TEMPERATURES IN THE UPPER 70S TO
AROUND 80 DEGREES. HIGH PRESSURE WILL STRENGTHEN AS IT BUILDS INTO
NEW ENGLAND THIS WEEKEND INCREASING NORTHEASTERLY FLOW ACROSS THE
AREA. WITH LONG NORTHEAST FETCH AND STRENGTHENING HIGH PRESSURE
ACROSS NEW ENGLAND...AM A BIT CONCERNED THAT A LOT OF STRATUS WILL
DEVELOP AS A BIT OF A WEDGE SETS UP ACROSS THE AREA. WILL INCREASE
CLOUD COVER BOTH FRI AND SAT...WITH MOSTLY CLOUDY SKIES EXPECTED.
WITH PERSISTENT NORTHEAST FLOW AND FRONTAL BOUNDARY JUST
OFFSHORE...CAN/T RULE OUT A FEW SHOWERS ADVECTING IN OFF THE
OCEAN...SO WILL CONTINUE WITH SLGT CHC POPS ACROSS THE AREA. AS HIGH
PRESSURE SLIDES EASTWARD INTO THE ATLANTIC SUNDAY...EXPECT THAT
INFLUENCE OF WEDGE WILL BEGIN TO BREAK DOWN...SO WILL GO WITH PARTLY
CLOUDY SKIES AND MAINTAIN A SLGT CHC OF SHWRS ALONG COASTAL ZONES.
WILL CONTINUE WITH DRY FORECAST BOTH MON AND TUE FOR NOW...BUT LATER
SHIFTS MAY NEED TO ADD SOME SHWR/TSTM CHANCES AS A FEW MODELS ARE
INDICATING A TROPICAL WAVE MAY AFFECT THE REGION EARLY NEXT WEEK.
&&

.MARINE...FRONTAL BOUNDARY ACROSS THE SRN SC WATERS AT THIS TIME
MORNING WILL SHIFT INTO THE GA WATERS THIS MORNING...THEN SLOWLY
LIFT BACK TO THE N TONIGHT AND THU. WILL SEE A SLIGHT INCREASE IN
WINDS WITH THE FRONT TODAY AS WINDS BECOME NE ALL AREAS THIS
MORNING...THEN VEER TO E OR ESE THIS AFTERNOON. WINDS CONTINUE
VEERING TONIGHT AND THU AS ATLC RIDGE SETS UP ACROSS FL. GRADIENT IS
WEAK ENOUGH THAT WE WILL HAVE A RESULTANT SEA BREEZE FOR THU
AFTERNOON NEAR THE IMMEDIATE COASTAL AREAS. WINDS NO HIGHER THAN
10-15 KT WITH SEAS 4 FT OR LESS TODAY THRU THU.

THEN LOOK FOR A STRONGER COLD FRONT TO MOVE IN FROM THE NW THU
NIGHT/FRI MORNING. THE FRONT MAY STALL OUT NEAR OR JUST S OF THE GA
WATERS...BUT EITHER WAY STRONG HIGH PRES WILL BUILD FROM THE N IN
ITS WAKE. PROBABLY LOOKING AT A PINCHED GRADIENT AT TIMES FRI THRU
SUN...BUT EXACT TIMING AT THIS POINT IS DIFFICULT TO PIN DOWN. FOR
NOW WILL FCST AT LEAST 15 OR 20 KT OF NE AND ENE WINDS DURING
THIS TIME AS SEAS CLIMB UP TO 5 FT ON THE WATERS 0-20 NM OUT...AND
UP TO 6 FT ON THE OUTER GA WATERS...WHERE WE WILL LIKELY NEED A SCA
AT A LATER TIME.
&&

.AVIATION...KEEPING A CLOSE WATCH ON POTENTIAL SHRA AT BOTH SITES
THIS MORNING WITH FRONTAL BOUNDARY JUST N OF NBC EARLY THIS MORNING
AND MOVING LITTLE. CONFIDENCE NOT HIGH ENOUGH TO INCLUDE A
TEMPO...SO INSTEAD HAVE OPTED FOR VCSH. OTHERWISE WILL SEE MVFR
VSBYS AT SAV DUE TO LIGHT FOG. CLOUD COVER AND BETTER MIXING TO
LIKELY PREVENT ANY VSBYS LOWER THAN 6SM AT CHS...UNLESS WE STAY
MOSTLY CLEAR FOR AWHILE WITH BACK EDGE OF ALTOCUMULUS NEAR THE
LATITUDE OF CHS AT THIS TIME.
&&

.RIP CURRENTS...LOOKING AT A BORDERLINE MODERATE RISK OF RIP
CURRENTS TODAY...WITH INCREASING ONSHORE WINDS AND SMALL SWELLS.
HOWEVER...WITH SEAS BECOMING MORE OF A WIND WAVE RATHER THAN A
SWELL...ACCORDING TO THE LOCAL RIP CURRENT WORKSHEET THIS KEEPS US
IN A LOW RISK FOR TODAY. AFTER COORDINATION WITH WFO JAX AND ILM
WILL STAY WITH LOW RISK FOR CONSISTENCY BETWEEN NEIGHBORING OFFICES.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&

33/JRJ
Hazardous weather outlook, Sep 28, 6:36 AM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
636 AM EDT WED SEP 28 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-291000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
636 AM EDT WED SEP 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.STRONG THUNDERSTORMS...THERE IS A CHANCE OF A FEW STRONG
THUNDERSTORMS DEVELOPING ACROSS THE AREA TODAY. THUNDERSTORMS CAN
PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...SMALL HAIL AND HEAVY
RAINS. PLEASE REFER TO PERIODIC SHORT TERM FORECASTS THAT WILL
DESCRIBE THE LOCATION OF THE STRONGER THUNDERSTORMS DURING TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT.

33

In the hours before

Local storm report, Sep 28, 8:46 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
846 AM EDT WED SEP 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 AM     FLOOD            JAMES ISLAND            32.73N 79.93W
09/28/2005                   CHARLESTON         SC   LAW ENFORCEMENT

            MINOR FLOODING REPORTED NEAR THE INTERSECTION OF CAMP
            ROAD AND FOLLY ROAD.

0800 AM     HEAVY RAIN       CHARLESTON              32.78N 79.94W
09/28/2005  1.17 INCH        CHARLESTON         SC   OFFICIAL NWS OBS

            DOWNTOWN CHARLESTON WEATHER SENSOR.

0800 AM     MARINE TSTM WIND 3 ENE FOLLY BEACH       32.68N 79.89W
09/28/2005  31 MPH           AMZ350             SC   C-MAN STATION

            31 MPH PEAK WIND GUST MEASURED AT FOLLY BEACH C-MAN
            /FBIS1/.

&&

ST
Local storm report, Sep 28, 9:05 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
905 AM EDT WED SEP 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       CHARLESTON              32.78N 79.94W
09/28/2005  2.18 INCH        CHARLESTON         SC   OFFICIAL NWS OBS

            DOWNTOWN CHARLESTON WEATHER SENSOR. OBSERVATIONS FROM
            MIDNIGHT THROUGH 9 AM EDT.

&&

ST
Local storm report, Sep 28, 9:26 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
926 AM EDT WED SEP 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     FLOOD            JAMES ISLAND            32.73N 79.93W
09/28/2005                   CHARLESTON         SC   LAW ENFORCEMENT

            INTERSECTION OF FOLLY ROAD AND CAMP ROAD CLOSED DUE TO
            HIGH WATER. NO OTHER REPORTS OF FLOODING REPORTED TO
            CHARLESTON COUNTY WARNING POINT AT THIS TIME.

&&

ST
Local storm report, Sep 28, 9:46 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
946 AM EDT WED SEP 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HEAVY RAIN       JAMES ISLAND            32.73N 79.93W
09/28/2005  4.75 INCH        CHARLESTON         SC   NWS EMPLOYEE

&&

ST

Nearby

Flash Flood Warnings in South Carolina, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.